A client who recently stopped long-term prednisone has vomit… | MyMerci
More questions like thisTry ›
Adverse Effects/Contraindications/Interactions

A client who recently stopped long-term prednisone has vomiting, severe weakness, blood pressure 78/44 mm Hg, sodium 126 mEq/L, glucose 58 mg/dL, and potassium 5.8 mEq/L. Which intervention should the nurse anticipate first?

Explanation
Abrupt withdrawal after long-term glucocorticoid therapy can precipitate adrenal crisis. Hypotension, vomiting, hyponatremia, hypoglycemia, and hyperkalemia require emergency parenteral hydrocortisone and rapid isotonic fluid resuscitation, with dextrose when hypoglycemia is present. Treatment should not wait for confirmatory testing. Fluid restriction, delayed oral therapy, and potassium replacement would worsen immediate threats.
Next question on this topicA client is admitted to the emergency department after ingesting an unknown amount of acet…From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.